VISITING AND
STAYING

Weekends

Retreats

Work Days

Directions

DAILY PRACTICE

We follow a simplified form of monastic practice, which we learned from Rev. Master Jiyu-Kennett, founder and abbess of Shasta Abbey from 1970 until her death in 1996.  We welcome anyone to join us in our Buddhist practice for a period of any length, following our daily schedule of meditation, morning service, Dharma study, meals and working meditation.  Our schedule offers ample time for private contemplation, writing, and walking meditation.  We also offer private retreats.

Daily Schedule 

The purpose of the temple schedule is to provide a daily structure that supports our meditation practice by letting us know what we can be doing when.  It fosters harmony in the Sangha by helping us to do things together and by giving us a framework in which we can practice the willingness to let go of our opinions about what we would like to do at a given time.  At Pine Mountain Temple the schedule is intended to be flexible and open to the needs of individuals.  If you need extra rest, just let one of the monks know; however, if you find that you have free time on your hands, recall to mind why you came here, and use that time to do extra meditation, reading, or quiet activity of any kind.    

Tuesday through Friday

6:00            Rising
6:30            Meditation 40 minutes,
7:10            Short Morning Service
                   Temple Clean-up
8:20            Breakfast
9:00            Working Meditation

                   Snack Lunch followed by                
                   Contemplation Period:  rest, quiet study, meditation

4:00           Taped Lecture in Meditation Hall         
                  Wednesday and Friday: Tea and Dharma with a monk

5:00           Meditation, 30 mins.
                  (meal preparation by rotation)        
6:00           Dinner
                  Clean-up / Rest

7:30           Meditation - Evening Office
                  Quiet Period, Noble Silence till after Morning Service
9:45           Lights Out

Weekend

Friday
6:00            Dinner
                   Clean-up / Rest
7:45            Meditation (40 minutes)  – Evening Office
                   Quiet Period
10:00          Lights Out

Saturday
6:00            Rising
6:30            Meditation – 40 minutes
                   Temple Blessing Verse
                   Temple clean-up
8:00            Breakfast
9:00            Working Meditation     (10:00 Meditation Workshop)
11:00          Meditation – 30 minutes
11:30          Full Morning Service
12:15          Meal Preparation
12:45          Lunch
                   Clean-up / Rest/Reading
2:00            Dharma Study with Tea
3:30            Quiet Time, rest, optional meditation
5:30            Meal preparation, Animal Care
6:00            Dinner
                   Clean-up – Rest 
7:45            Evening Service  – Walking Meditation
8:10            Meditation   (30 minutes) – Evening Office
                   Quiet Period
10:00         Lights Out

Sunday

6:30            Rising
7:00            Meditation –  Acalanatha and Avalokiteswara Ceremonies
7:30            Short  Morning Service
                   Temple clean-up
8:30            Breakfast
9:30            Meditation 30 minutes – Walking Meditation
10:10          Meditation – 40 minutes
11:00          Ceremony
12:00          Dharma Talk and tea  (Sangha House)
                   Lunch 
 2:00 – 2:30 Closing Ceremony

 

Pine Mtn. Buddhist Temple Stupa

A Temple of the Order of Buddhist Contemplatives
The views/ideas/teaching expressed here do not necessarily represent those of the Order Of Buddhist Contemplatives as a whole.
Contents by Pine Mountain Buddhist Temple available under Creative Commons Attribution-Noncommercial-No Derivative Works License.